MAUDE Adverse Event Report: CAREFUSION, INC SCISSORS INSERT, MINI METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC SCISSORS INSERT, MINI METZ, 36CM, 10/BOX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number SP8302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr # (b)(4).28aug2023 writer sent the customer an email acknowledging receipt of the complaint and requested follow up information including as to if there was any patient impact related to this event.Writer provided contact information.Device not yet evaluated, if the device is evaluated a follow up will be sent.H3 other text : see h10.
 
Event or Problem Description
Mat# sp8302, lot # 76722.Mini shear broke during a case today, they were able to retrieve the broken piece and is taped to the mini shear to be sent in.No further information is not available.
 
Additional Manufacturer Narrative
The device was returned for evaluation and found that the blade had fractured resulting in the reported event.There was no evidence of any degradation to the blade.Hardness and density testing did not reveal any differences between the broken blade and control sample.Retains from grinding were reviewed and no obvious defects were noted.The supplier reviewed the processes and documentation for the notified lot and found no abnormalities.In addition, the third-party raw material supplier was notified of the complaint and reviewed their relevant process and documentation, and no abnormalities were found.Based on the evaluation results, a specific root cause could not be determined.The observed fracture may have been caused by excessive bending forces.It is not expected that the device would experience excessive force as the blades are used for cutting soft tissue for laparoscopic surgery and this is a single use device.Steris will continue to monitor for similar events to ensure the product performs as expected.No additional issues have been reported.
 
Event or Problem Description

Brand Name
SCISSORS INSERT, MINI METZ, 36CM, 10/BOX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key17692769
Report Number1423507-2023-00099
Device Sequence Number20461104
Product Code GEI
UDI-Device Identifier10885403184154
UDI-Public(01)10885403184154
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K113407
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
Report Date (Section F) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSP8302
Device Lot Number76722
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer09/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown